Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 18, NWS Flagstaff, AZ

August 21, 2025Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 21, 2025, 5:22 PM MST for Yavapai County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2025, 5:22 PM MST (00:22 UTC)
Expired
Aug 21, 2025, 5:45 PM MST
In force
23 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:08 PM MST, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 21, 4:08 PM MST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
408 PM MST Thu Aug 21 2025

.SYNOPSIS...Chances for showers and thunderstorms rise over the
coming days as monsoonal moisture begins to increase over northern
Arizona. Scattered to widespread storms, some with heavy rain and
localized flash flooding, are expected to develop by weeks end
and continue into next week. Hot temperatures will remain through
Friday, before cooler temperatures return for the weekend.

&&

.DISCUSSION...High Pressure setting up over the Four Corners this
weekend will be in a favorable position to finally draw up some
deeper monsoon moisture to the area. Over the next couple days
high temperatures will remain above average at about 5-10 degrees
above late August averages, however heights currently sitting at
596 DM will weaken to 591 DM by the end of the weekend and this
combined with the higher storm activity will allow temperatures to
cool to average by Monday and even below average by Tuesday. An
Excessive Heat Warning remains in effect for the lower elevations
of the Grand Canyon through Friday evening and no change to this
product is planned at this time.

Where the high is currently set up, steering flow for this
afternoon's thunderstorms will be to the west to southwest.
Outflows from early Rim storms will allow storms to propagate
towards the lower deserts as the day progresses. Main hazards will
be localized heavy rain and gusty erratic winds. For Friday it
looks like a repeat of today in terms of storm motion with storms
being a little more widespread. Coverage of storms continues to
increase over the weekend as even more moisture is drawn into the
state. This will definitely increase the chance for more
widespread hazards over the region, especially the burn scars.

&&

.AVIATION...Friday 22/00Z through Saturday 23/00Z...VFR conditions
expected outside of MVFR ceilings/visibilities in heavier
TSRA/SHRA. Scattered convection will continue through at least
06Z, with a few light showers possibly continuing overnight.
Outside of gusty/erratic outflow winds, look for variable winds
generally 5-15 kts.

OUTLOOK...Saturday 23/00Z through Monday 25/00Z...Daily chances for
showers/storms will continue each afternoon/evening. Main hazards
will be heavy rain, small hail, gusty/erratic winds, and
lightning. Outside of storm development, look for VFR conditions
and winds 10 kts or less varying in direction.

&&

.FIRE WEATHER...Friday through Saturday...Above average temperatures
continue although we begin to trend downward starting Saturday.
Showers and thunderstorms become more widespread going into the
weekend.  Minimum RH values 15-25% Friday, 20-30% Saturday. Winds
generally variable 5-10 mph. Gusty and erratic winds possible in and
around thunderstorms.

Sunday through Tuesday...Increasing chances for numerous to
widespread showers and thunderstorms with wetting rains each day.
Temperatures trend downward to average Monday and below average on
Tuesday. Winds will primarily be variable 5-10 mph. Gusty and
erratic winds possible in and around thunderstorms.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 8 PM MST Friday for AZZ006.

&&

PUBLIC...Bernhart
AVIATION...Konieczny
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Aug 21, 4:23 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
423 PM MST Thu Aug 21 2025

AZZ013-014-016-017-220015-
White Mountains AZ-Little Colorado River Valley in Navajo County
AZ-Eastern Mogollon Rim AZ-Little Colorado River Valley in Apache
County AZ-
423 PM MST Thu Aug 21 2025 /523 PM MDT Thu Aug 21 2025/

...A STRONG THUNDERSTORM WILL IMPACT APACHE AND NAVAJO COUNTIES
UNTIL 515 PM MST /615 PM MDT/...

At 423 PM MST /523 PM MDT/, Doppler radar was tracking a strong
thunderstorm.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Show Low, Pinetop-Lakeside, Taylor, Porter Mountain Outlook, Show
  Low Regional Airport, Show Low Lake, Pintail Lake, Rainbow Lake,
  Wagon Wheel, Lake of the Woods, Telephone Lake, Woodland
  Reservoir, Ned Lake, Fool Hollow Lake, Hon-Dah, McNary, Indian
  Pine, Bootleg Lake, Cooley Lake and Mesa Redonda.

This includes the following recreation areas and campgrounds...
Scott Reservoir Campground, Fool Hollow Lake Recreation Area
Campground, Los Burros Campground, Brown Creek Campground, Lewis
Canyon Group Campground, Lakeside Campground and Los Burros
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3446 11021 3455 11011 3456 11009 3449 10976
      3422 10966 3408 10943 3398 10958 3404 10996
      3420 11018 3436 11033

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

McCollum

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:15 PM MSTFlash Flood Warning Considerable damage threatFGZGila, Yavapai3 hr
Aug 22, 10:03 AM MSTFlood WatchFGZCoconino4 days
Aug 22, 1:57 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino4 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.